Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 117, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 27, 2012, 1:12 PM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2012, 1:12 PM EDT (17:12 UTC)
- Expired
- Aug 27, 2012, 2:32 PM EDT
- In force
- 80 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Philadelphia radar (KDIX), 45 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WHUS51 KPHI 271712
SMWPHI
ANZ450-451-470-271845-
/O.NEW.KPHI.MA.W.0117.120827T1712Z-120827T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT MON AUG 27 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND LITTLE EGG INLET
NJ OUT TO 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
INCLUDING AXEL CARLSON REEF...LAVALLETTE...MANASQUAN INLET...
MONMOUTH BEACH...SANDY HOOK REEF...SEA BRIGHT...SEA GIRT REEF...
SEASIDE PARK AND SHARK RIVER REEF...
* UNTIL 245 PM EDT
* AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
MANASQUAN INLET...OR ABOUT OVER SILVERTON...MOVING NORTHEAST AT
20 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 4026 7364 4003 7345 3994 7373 3987 7408
4001 7415 4004 7406 4005 7411 4005 7413
4007 7406 4010 7408 4016 7402 4018 7402
4019 7406 4019 7401 4032 7398 4032 7405
4036 7398 4043 7397
TIME...MOT...LOC 1712Z 234DEG 18KT 4008 7408
$$
GORSE2 follow-up statements
951
FZUS71 KPHI 271801
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT MON AUG 27 2012
ANZ450-451-470-271845-
/O.CON.KPHI.MA.W.0117.000000T0000Z-120827T1845Z/
201 PM EDT MON AUG 27 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 245 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OVER
ATLANTIC COASTAL WATERS...
SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER ATLANTIC COASTAL
WATERS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING AXEL CARLSON REEF...LAVALLETTE...MANASQUAN INLET...SEA GIRT
REEF...SEASIDE PARK AND SHARK RIVER REEF...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS TO 35 KNOTS OVER
LAVALLETTE...OR ABOUT 3 NM NORTHEAST OF LAVALLETTE...MOVING
NORTHEAST AT 20 KNOTS.
WHILE THE INITIAL LINE OF STORMS HAS WEAKENED, A STRENGTHENING STORM
NEAR THE COAST OF NORTHEASTERN OCEAN COUNTY IS MOVING NORTHEASTWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 4003 7345 3994 7373 3987 7408 3997 7413
3997 7411 4001 7415 4000 7412 4003 7410
4002 7409 4004 7406 4005 7413 4007 7406
4010 7408 4013 7403 4015 7403 4029 7370
4026 7364
TIME...MOT...LOC 1800Z 234DEG 18KT 4000 7400
$$
GORSE055
FZUS71 KPHI 271832
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 PM EDT MON AUG 27 2012
ANZ450-451-470-271842-
/O.CAN.KPHI.MA.W.0117.000000T0000Z-120827T1845Z/
232 PM EDT MON AUG 27 2012
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OVER
ATLANTIC COASTAL WATERS...
SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER ATLANTIC COASTAL
WATERS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING AXEL CARLSON REEF...LAVALLETTE...MANASQUAN INLET...SEA GIRT
REEF...SEASIDE PARK AND SHARK RIVER REEF...
THE THUNDERSTORMS HAVE WEAKENED, THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4003 7345 3994 7373 3987 7408 3997 7413
3997 7411 4001 7415 4000 7412 4003 7410
4002 7409 4004 7406 4005 7413 4007 7406
4010 7408 4013 7403 4015 7403 4029 7370
4026 7364
TIME...MOT...LOC 1832Z 234DEG 18KT 4009 7383
$$
GORSEWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 27, 12:07 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 27, 12:07 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1207 PM EDT MON AUG 27 2012 .SYNOPSIS... HIGH PRESSURE WILL WEAKEN AS IT MOVES OFFSHORE TODAY. A COLD FRONT IS EXPECTED MONDAY NIGHT INTO EARLY TUESDAY. HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE AREA FOR WEDNESDAY AND THURSDAY, BEFORE SINKING SOUTH OF THE AREA BY FRIDAY. A FRONTAL BOUNDARY MAY CROSS THE AREA EARLY IN THE WEEKEND AND INTERACT WITH THE REMNANTS OF ISAAC LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MAIN BAND OF SHRA AND TSRA HAS PROPAGATED EWD INTO ERN NJ... WHILE OTHER CONVTN HAS DVLPD SWD ACROSS DEL BAY INTO CNTRL/SRN DE. SFC ANALYSIS CONTS TO SHOW MDT INSTBY OVER SRN NJ AND DELMARVA WITH LITTLE OR NO CAP/CIN. EXPECT SCT SHRA TO CONT TO DEVELOP OVER THIS AREA THRU EARLY AFTN. SOME MODEL GUIDANCE IS SUGG A DCRS IN ACTVTY LATER THIS AFTN BUT THE REASON FOR THIS IS NOT CLEAR AND WOULD RUN AGAINST THE NORMAL DIURNAL TREND. TEMPERATURES WERE A BLEND OF THE MET/MAV MOS WITH HIGHS IN THE LOW-80S...DEPENDING ON HOW FAST THE STRATUS SCOURS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... ANTICIPATING MID-LEVEL LONGWAVE TROUGH TO BE JUST TO OUR WEST BY TONIGHT AND WITH IT A FEW AREAS OF ENHANCED VORTICITY MAXIMUMS HELPING TO PUSH A COLD FRONT THROUGH. THE HIGHEST CHANCES FOR CONVECTION TONIGHT LIE ACROSS OUR NORTHERN ZONES WITHIN THE FRONTAL CONVERGENCE ZONE. AS THE FRONT SAGS TOWARDS THE SOUTHEAST TONIGHT THE MID-LEVEL FLOW GOES QUASI-ZONAL AS THE BASE OF THE TROUGH FLATTENS OUT. THIS WILL KEEP THE SOUTHWARD PROGRESSION OF THE BOUNDARY TO A MINIMUM...AT LEAST FOR THE TIME BEING. PWATS WILL REMAIN QUITE HIGH, OVER 1.75 INCHES, SO ANY THUNDERSTORMS WILL HAVE PLENTY OF MOISTURE TO TAP INTO TO. THERE LOOKS TO BE DECENT SHEAR IN PLACE, UPWARDS OF 30 KNOTS WITHIN THE BOUNDARY LAYER SO ORGANIZATION OR CLUSTERING OF STORMS IS A DEFINITE POSSIBLY. LIMITING FACTOR WOULD BE ANY SURFACE BASED CAPE BUT ONLY NEED A FEW HUNDRED JOULES TO SEE STRONGER CONVECTION. ENHANCED WORDING WAS NOT ADDED TO THE GRIDS BUT THE POTENTIAL FOR THE HEAVY RAIN AND STRONG WINDS ARE GOOD POSSIBILITIES...AGAIN MAINLY ACROSS THE NORTH. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA EARLY DURING THE DAY TUESDAY. THE GREATEST PROBABILITY FOR SHOWERS TO LINGER THROUGH THE EARLY PART OF THE DAY IS IN THE NORTHERN HALF OF THE AREA WHICH IS WHERE THE STRONGEST FORCING WITH THE SHORTWAVE/VORT MAX IS FORECAST. HOWEVER, WE WILL STILL KEEP A CHANCE/SLIGHT CHANCE EVERYWHERE, MAINLY EARLY TUESDAY UNTIL THE FRONT CROSSES THE ENTIRE AREA LATER IN THE DAY. PWATS DROP PRETTY QUICKLY BEHIND THE FRONT, SO PRECIPITATION SHOULD END QUICKLY BY AFTERNOON, AND LEAD TO A DRY FORECAST FOR TUESDAY NIGHT. ON WEDNESDAY, HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE AREA FROM THE NORTHWEST AND CONTINUE INTO THURSDAY. THIS SHOULD PROVIDE DRY WEATHER, AND WITH THE MID-LEVEL TROUGH SWINGING THROUGH, THICKNESSES WILL DROP WEDNESDAY, ALLOWING TEMPERATURES TO COOL SLIGHTLY WEDNESDAY TO NEAR NORMAL. HOWEVER, THIS WILL ONLY BE TEMPORARY AS THE THICKNESSES ARE EXPECTED TO RISE AGAIN THURSDAY INTO FRIDAY AS THE HIGH BUILDS FURTHER SOUTH AND A RETURN FLOW DEVELOPS. TEMPERATURES SHOULD RETURN SEVERAL DEGREES ABOVE NORMAL, POSSIBLY REACHING CLOSE TO 90 BY FRIDAY. QUESTIONS THEN ARISE IN REGARDS TO THE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK. THE MAIN CONCERN IS WHAT HAPPENS TO THE REMNANTS OF ISAAC AFTER LANDFALL. THE GFS KEEPS A WESTERN LANDFALL, WHILE THE ECMWF IS A BIT FURTHER EAST. THE LATEST NHC FORECAST HAS IT MAKING LANDFALL IN SOUTHEAST LOUISIANA, THEN TRACKING NORTH INTO THE MID- MISSISSIPPI RIVER VALLY. THE GFS AND ECMWF HAVE COME TO SOMEWHAT OF AN AGREEMENT AS THE REMNANTS MOVE INTO THE MID- MISSISSIPPI VALLEY WITH THE 00Z RUNS. BOTH HAVE THE SYSTEM GETTING CAUGHT UP IN A FRONTAL BOUNDARY SAGGING THROUGH THE GREAT LAKES AND TOWARD OUR AREA OVER THE WEEKEND, AND EVENTUALLY BRINGING IT TOWARD OUR AREA SUNDAY INTO MONDAY. WE MAY GET SOME MOISTURE AS EARLY AS SATURDAY/SATURDAY NIGHT, BUT AS OF NOW, SUNDAY NIGHT INTO MONDAY LOOKS LIKE THE BEST PERIOD FOR RAIN WITH THE REMNANTS. THIS COULD ALL CHANGE DEPENDING ON ACTUAL TRACK, BUT FOR NOW, WE WILL CARRY SLIGHT CHANCE EARLY IN THE WEEKEND, BEFORE INCREASING TO CHANCE LATE IN THE WEEKEND INTO EARLY NEXT WEEK DUE TO A FAIR DEGREE OF UNCERTAINTY. FOR THE LATEST OFFICIAL TRACK AND ADVISORIES, PLEASE REFER TO THE NATIONAL HURRICANE CENTER. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... HE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A BAND OF SHRA AND ISOLD T-STMS IS AFFECTING TAF SITES ALONG THE ILG-PHL-PNE-TTN AXIS. THESE ARE PRODUCING BRIEF HEAVY DOWNPOURS WITH LOWERED CIGS AND VSBYS. THE BAND IS GRADUALLY WORKING ITS WAY NEWD SO OVERALL CONDS ARE EXPECTED TO IMPROVE FROM SW TO NE FOR THE REMAINDER OF THE MORNING. CIGS AND VSBYS SHOULD SCATTER OUT BY LATE THIS MORNING AS WINDS VEER MORE TOWARDS THE SOUTH AND INCREASE. THERE IS A CHANCE THAT AFTERNOON SHOWERS AND THUNDERSTORMS WILL AFFECT OUT TERMINALS AS THE SYSTEM THAT PRODUCED ALL THE RAINFALL ACROSS THE DELMARVA REGION PULLS THROUGH TO THE NORTHEAST. THE TIMING OF THE SHOWERS AND THUNDERSTORMS REMAIN LOW CONFIDENCE BUT FOR NOW HAVE PLACED THEM AROUND THE 18 AND 19Z TIMEFRAME...WEST TO EAST RESPECTIVELY. THE FIRST ROUND OF SHOWERS SHOULD END AS THE SUNSETS THIS EVENING AND THEN WE ARE EXPECTING THE ARRIVAL OF A COLD FRONT BY EARLY TUESDAY MORNING. THIS COULD TOUCH OFF ROUND 2 OF SHOWERY ACTIVITY THROUGH THE OVERNIGHT HOURS TONIGHT. WINDS WILL GRADUALLY DECREASE THIS EVENING AND VEER EVEN MORE TOWARDS THE SOUTH-SOUTHWEST. COULD SEE MVFR CIGS AND SOME VSBYS LATE TONIGHT AT TERMINALS THAT RECEIVE RAIN. OUTLOOK... TUESDAY...MOSTLY VFR, MVFR/IFR CONDITIONS POSSIBLE WITH SHOWERS/THUNDERSTORMS ASSOCIATED WITH COLD FRONT EARLY TUESDAY. TUESDAY NIGHT-WEDNESDAY...MAINLY VFR. POSSIBLE MVFR/IFR FOG TUESDAY NIGHT/WEDNESDAY MORNING WHERE RAIN OCCURS DURING THE DAY. WEDNESDAY NIGHT-FRIDAY...VFR. && .MARINE... SUB-ADVISORY CONDITIONS ARE EXPECTED ACROSS OUR WATERS TODAY AND TONIGHT, ALTHOUGH SEAS WILL STILL BE RUNNING RATHER HIGH AROUND 4 FEET. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND THEN AGAIN LATER TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. WINDS WILL GENERALLY BE OUT OF THE SOUTHEAST TODAY WITH A GRADUAL TURN TOWARDS THE SOUTH BY TONIGHT AND THEN WEST-SOUTHWEST TUESDAY MORNING. THE PRESSURE GRADIENT WILL TIGHTEN TONIGHT AS THE FRONT APPROACHES SO WINDS COULD CLIMB UPWARDS OF 15 KNOTS ALONG THE OCEAN FRONT, LESS IN THE BAY. SEAS MAY TRY TO CLIMB BACK UP TO 5 FEET UNDER THE STIFFER WINDS BUT SHOULD REMAIN FURTHER OFFSHORE. OUTLOOK... AS THE COLD FRONT MOVES THROUGH THE AREA TUESDAY, WINDS AND SEAS MAY APPROACH SMALL CRAFT ADVISORY LEVELS. HOWEVER, FOR NOW, WE KEEP CONDITIONS BELOW. FOR THE REMAINDER OF THE WEEK, CONDITIONS ARE FORECAST TO REMAIN BELOW ADVISORY LEVELS AS HIGH PRESSURE BUILDS ACROSS THE AREA FROM WEDNESDAY THROUGH FRIDAY. WINDS MAY PERIODICALLY GUST AROUND 20 KNOTS WEDNESDAY AND FRIDAY, BUT REMAIN BELOW ADVISORY LEVELS. && .HYDROLOGY... WE ARE WATCHING CONVTN DEVELOP OVER SOME AREAS IN SRN DE AND SRN NJ THAT RECEIVED HEAVY RAIN OVER THE WEEKEND. THE CURRENT 1-HR FFG IS BETWEEN 1 AND 2 INCHES OVER THESE AREAS. FOR NOW WE HAVE ISSUED A FLOOD ADVISORY FOR ERN SUSSEX CO IN DE...BUT CONTD HEAVY RAIN COULD REQUIRE A FLOOD OR FF WARNING. && .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AS SEAS REMAIN ELEVATED UNDER A 8 TO 9 SECOND PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...AMC SHORT TERM...HEAVENER LONG TERM...ROBERTSON AVIATION...AMC MARINE...HEAVENER/ROBERTSON HYDROLOGY... RIP CURRENTS...
Hazardous weather outlook, Aug 27, 4:11 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 AM EDT MON AUG 27 2012 NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062- 067>071-280815- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 411 AM EDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-280815- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SALEM-CUMBERLAND-CAPE MAY- 411 AM EDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-280815- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 411 AM EDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF THIS WEEK. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-280815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 411 AM EDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD FRONTAL PASSAGE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD FRONTAL PASSAGE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 11:03 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1103 AM EDT MON AUG 27 2012
NJZ012-271515-
MIDDLESEX NJ-
1103 AM EDT MON AUG 27 2012
...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX COUNTY...
AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES WEST OF ELIZABETH TO 6 MILES NORTHWEST OF
PERTH AMBOY TO 5 MILES NORTHWEST OF PERTH AMBOY TO 4 MILES NORTHEAST
OF NEW BRUNSWICK...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS
WILL BE NEAR WOODBRIDGE AROUND 1110 AM AND CARTERET AROUND 1115 AM.
ONE POINT THREE INCHES OF RAIN FELL IN 20 MINUTES IN SOMERSET NEW
JERSEY JUST A LITTLE WHILE AGO.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4054 7424 4052 7424 4051 7439 4057 7438
4060 7439 4062 7431 4060 7430 4060 7421
4060 7420 4056 7420
FORECASTER: DRAGSpecial weather statement, Aug 27, 11:12 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT MON AUG 27 2012
NJZ013-015-018>020-027-271600-
CAMDEN NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1112 AM EDT MON AUG 27 2012
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...MERCER...
MONMOUTH AND OCEAN COUNTIES...
AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
TRENTON TO 11 MILES EAST OF GLOUCESTER CITY...MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR WHITE HORSE AROUND 1115
AM...TABERNACLE...JOBSTOWN AROUND 1130 AM...MANALAPAN AND WOODRUFF
AROUND 1145 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
ONE INCH OF RAIN WILL FALL IN 20 TO 30 MINUTES FROM A COUPLE OF
THESE STORMS MOVING THROUGH CENTRAL AND SOUTHERN NEW JERSEY.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING MAY DEVELOP WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3979 7462 3973 7501 4000 7492 4013 7482
4012 7478 4016 7472 4019 7476 4026 7448
4025 7445 4028 7440 4031 7424
FORECASTER: DRAGSpecial weather statement, Aug 27, 11:32 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 AM EDT MON AUG 27 2012
NJZ012-013-271600-
MIDDLESEX NJ-WESTERN MONMOUTH NJ-
1132 AM EDT MON AUG 27 2012
...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH COUNTIES
IN NORTHERN NEW JERSEY...
AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BRUNSWICK TO 8
MILES SOUTHEAST OF NEW BRUNSWICK TO 15 MILES SOUTH OF NEW
BRUNSWICK...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR METUCHEN...SAYREVILLE...FORDS...MADISON PARK AROUND 1140 AM...
ISELIN...COLONIA...MARLBORO...WOODBRIDGE AROUND 1145 AM...AVENEL AND
MORGANVILLE AROUND 1150 AM.
VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...AS MUCH AS
AN INCH IN 30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4032 7408 4022 7447 4033 7449 4049 7448
4061 7433 4060 7430 4060 7421 4056 7420
4054 7424 4047 7425 4045 7420 4047 7418
4046 7412 4043 7406
FORECASTER: DRAGSpecial weather statement, Aug 27, 11:54 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 AM EDT MON AUG 27 2012
NJZ020-022-023-027-271630-
ATLANTIC NJ-CAPE MAY NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1154 AM EDT MON AUG 27 2012
...SCATTERED HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT ATLANTIC...BURLINGTON...CAPE MAY AND OCEAN COUNTIES...
AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 27 MILES EAST OF GLOUCESTER CITY TO 9 MILES
NORTH OF OCEAN CITY TO 8 MILES WEST OF OCEAN CITY...MOVING NORTHEAST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR EGG HARBOR CITY AROUND
NOON...WADING RIVER...POMONA AROUND 1215 PM...PENN STATE FOREST AND
NEW GRETNA AROUND 1230 PM.
VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...ALMOST AN
INCH IN 30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
ITS POSSIBLE THAT 1 OR TWO STORMS WILL PRODUCE A 30 MILE AN HOUR
WIND GUST.
LAT...LON 3930 7463 3925 7480 3970 7478 3992 7453
3992 7447 3996 7449 4003 7441 3962 7430
FORECASTER: DRAGSpecial weather statement, Aug 27, 12:03 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 PM EDT MON AUG 27 2012
NJZ012>014-271645-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
1203 PM EDT MON AUG 27 2012
...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...
AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
SOUTH AMBOY TO 11 MILES SOUTH OF SOUTH AMBOY TO 18 MILES SOUTH OF NEW
BRUNSWICK...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR PERTH AMBOY...SEWAREN AROUND 1215 PM...PORT MONMOUTH...NORTH
MIDDLETOWN AROUND 1230 PM...SANDY HOOK AND ATLANTIC HIGHLANDS AROUND
1245 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. AS MUCH AS 1.5
INCHES OF RAIN COULD FALL IN 45 MINUTES FROM ONE OF THESE STORMS...
TRACKING FROM NEAR WEST FREEHOLD TOWARD HOLMDEL.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4020 7428 4018 7443 4025 7440 4049 7441
4060 7421 4056 7420 4054 7424 4047 7425
4045 7420 4047 7418 4046 7412 4042 7401
4048 7402 4048 7400 4041 7396
FORECASTER: DRAGSpecial weather statement, Aug 27, 12:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 PM EDT MON AUG 27 2012
NJZ013-014-020-271730-
EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1250 PM EDT MON AUG 27 2012
...STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN COUNTIES...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND SCATTERED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF ASBURY PARK TO 6 MILES NORTH OF TOMS
RIVER...MOVING NORTHEAST AT 30 TO 40 MPH. THE THUNDERSTORMS WILL BE
NEAR SEA BRIGHT...LITTLE SILVER AROUND 100 PM...HIGHLANDS AND
ATLANTIC HIGHLANDS AROUND 115 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. AS MUCH AS 1.5
INCHES COULD FALL IN 1 OR 2 LOCATIONS IN 45 MINUTES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4010 7402 4011 7405 4009 7407 4010 7409
4006 7410 4004 7414 4000 7416 4010 7437
4044 7407 4043 7400 4048 7402 4048 7400
4044 7397 4036 7396
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:07 AM EDT | Special Weather Statement | PHI | Somerset | 23 min |
| Aug 27, 10:25 AM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 35 min |
| Aug 27, 10:34 AM EDT | Special Weather Statement | PHI | Camden, Mercer | 26 min |
| Aug 27, 10:57 AM EDT | Special Weather Statement | PHI | Union | 33 min |
| Aug 27, 11:03 AM EDT | Special Weather Statement | PHI | Union | 12 min |
| Aug 27, 11:12 AM EDT | Special Weather Statement | PHI | Burlington, Camden | 48 min |
| Aug 27, 11:32 AM EDT | Special Weather Statement | PHI | Middlesex | 28 min |
| Aug 27, 11:54 AM EDT | Special Weather Statement | PHI | Atlantic | 36 min |
| Aug 27, 12:03 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth | 42 min |
| Aug 27, 12:30 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 2 hr |
| Aug 27, 12:50 PM EDT | Special Weather Statement | PHI | Monmouth | 40 min |
| Aug 27, 1:32 PM EDT | Special Weather Statement | PHI | Atlantic, Ocean | 58 min |
| Aug 27, 2:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth | 2 hr |
| Aug 27, 3:28 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 69 min |
| Aug 27, 3:59 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex | 72 min |
| Aug 27, 5:08 AM EDT | Special Weather Statement | PHI | Chester | 52 min |
| Aug 27, 6:41 AM EDT | Special Weather Statement | PHI | Chester, Montgomery | 49 min |
| Aug 27, 8:25 AM EDT | Special Weather Statement | PHI | Bucks, Delaware, Montgomery, Philadelphia | 65 min |
| Aug 27, 10:00 AM EDT | Special Weather Statement | PHI | Philadelphia | 30 min |
| Aug 27, 11:46 AM EDT | Areal Flood Advisory | PHI | Sussex | 119 min |
| Aug 27, 1:40 PM EDT | Areal Flood Advisory | PHI | Sussex | 57 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.